Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Heegner points and Jochnowitz congruences on Shimura curves


Author: Stefano Vigni
Journal: Proc. Amer. Math. Soc. 142 (2014), 4113-4126
MSC (2010): Primary 11G05, 11G40
DOI: https://doi.org/10.1090/S0002-9939-2014-12188-5
Published electronically: August 14, 2014
MathSciNet review: 3266982
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given an elliptic curve $ E$ over $ \mathbb{Q}$, a suitable imaginary quadratic field $ K$ and a quaternionic Hecke eigenform $ g$ of weight $ 2$ obtained from $ E$ by level raising such that the sign in the functional equation for $ L_K(E,s)$ (respectively, $ L_K(g,1)$) is $ -1$ (respectively, $ +1$), we prove a ``Jochnowitz congruence'' between the algebraic part of $ L'_K(E,1)$ (expressed in terms of Heegner points on Shimura curves) and the algebraic part of $ L_K(g,1)$. This establishes a relation between Zhang's formula of Gross-Zagier type for central derivatives of $ L$-series and his formula of Gross type for special values. Our results extend to the context of Shimura curves attached to division quaternion algebras previous results of Bertolini and Darmon for Heegner points on classical modular curves.


References [Enhancements On Off] (What's this?)

  • [1] Amod Agashe, Kenneth A. Ribet, and William A. Stein, The modular degree, congruence primes, and multiplicity one, Number theory, analysis and geometry, Springer, New York, 2012, pp. 19-49. MR 2867910, https://doi.org/10.1007/978-1-4614-1260-1_2
  • [2] M. Bertolini and H. Darmon, Heegner points on Mumford-Tate curves, Invent. Math. 126 (1996), no. 3, 413-456. MR 1419003 (97k:11100), https://doi.org/10.1007/s002220050105
  • [3] M. Bertolini and H. Darmon, A rigid analytic Gross-Zagier formula and arithmetic applications, Ann. of Math. (2) 146 (1997), no. 1, 111-147. with an appendix by Bas Edixhoven. MR 1469318 (99f:11079), https://doi.org/10.2307/2951833
  • [4] M. Bertolini and H. Darmon, Heegner points, $ p$-adic $ L$-functions, and the Cerednik-Drinfeld uniformization, Invent. Math. 131 (1998), no. 3, 453-491. MR 1614543 (99f:11080), https://doi.org/10.1007/s002220050211
  • [5] M. Bertolini and H. Darmon, Euler systems and Jochnowitz congruences, Amer. J. Math. 121 (1999), no. 2, 259-281. MR 1680333 (2001d:11060)
  • [6] M. Bertolini and H. Darmon, Iwasawa's main conjecture for elliptic curves over anticyclotomic $ \mathbb{Z}_p$-extensions, Ann. of Math. (2) 162 (2005), no. 1, 1-64. MR 2178960 (2006g:11218), https://doi.org/10.4007/annals.2005.162.1
  • [7] Pete L. Clark, On the Hasse principle for Shimura curves, Israel J. Math. 171 (2009), 349-365. MR 2520114 (2010k:11097), https://doi.org/10.1007/s11856-009-0053-6
  • [8] Christophe Cornut and Vinayak Vatsal, Nontriviality of Rankin-Selberg $ L$-functions and CM points, $ L$-functions and Galois representations, London Math. Soc. Lecture Note Ser., vol. 320, Cambridge Univ. Press, Cambridge, 2007, pp. 121-186. MR 2392354 (2009m:11088), https://doi.org/10.1017/CBO9780511721267.005
  • [9] Henri Darmon, Rational points on modular elliptic curves, CBMS Regional Conference Series in Mathematics, vol. 101, published for the Conference Board of the Mathematical Sciences, Washington, DC, by the Amer. Math. Soc., Providence, RI, 2004. MR 2020572 (2004k:11103)
  • [10] Fred Diamond and Richard Taylor, Nonoptimal levels of mod $ l$ modular representations, Invent. Math. 115 (1994), no. 3, 435-462. MR 1262939 (95c:11060), https://doi.org/10.1007/BF01231768
  • [11] Benedict H. Gross, Heights and the special values of $ L$-series, Number theory (Montreal, Que., 1985) CMS Conf. Proc., vol. 7, Amer. Math. Soc., Providence, RI, 1987, pp. 115-187. MR 894322 (89c:11082)
  • [12] Benedict H. Gross and James A. Parson, On the local divisibility of Heegner points, Number theory, analysis and geometry, Springer, New York, 2012, pp. 215-241. MR 2867919, https://doi.org/10.1007/978-1-4614-1260-1_11
  • [13] David Helm, On maps between modular Jacobians and Jacobians of Shimura curves, Israel J. Math. 160 (2007), 61-117. MR 2342491 (2009e:11119), https://doi.org/10.1007/s11856-007-0056-0
  • [14] Naomi Jochnowitz, A $ p$-adic conjecture about derivatives of $ L$-series attached to modular forms (Boston, MA, 1991), Contemp. Math., vol. 165, Amer. Math. Soc., Providence, RI, 1994, pp. 239-263. MR 1279612 (95g:11037), https://doi.org/10.1090/conm/165/01608
  • [15] San Ling, Shimura subgroups and degeneracy maps, J. Number Theory 54 (1995), no. 1, 39-59. MR 1352635 (96h:11058), https://doi.org/10.1006/jnth.1995.1100
  • [16] B. Mazur, Modular curves and the Eisenstein ideal, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 33-186 (1978). MR 488287 (80c:14015)
  • [17] K. A. Ribet, On modular representations of $ {\rm Gal}(\overline {\bf Q}/{\bf Q})$ arising from modular forms, Invent. Math. 100 (1990), no. 2, 431-476. MR 1047143 (91g:11066), https://doi.org/10.1007/BF01231195
  • [18] David Peter Roberts, Shimura curves analogous to $ X_0(N)$, Thesis (Ph.D.)-Harvard University, 1989, ProQuest LLC, Ann Arbor, MI. MR 2637583
  • [19] Jean-Pierre Serre, Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math. 15 (1972), no. 4, 259-331 (French). MR 0387283 (52 #8126)
  • [20] V. Vatsal, Special values of anticyclotomic $ L$-functions, Duke Math. J. 116 (2003), no. 2, 219-261. MR 1953292 (2004e:11069b), https://doi.org/10.1215/S0012-7094-03-11622-1
  • [21] Shouwu Zhang, Heights of Heegner points on Shimura curves, Ann. of Math. (2) 153 (2001), no. 1, 27-147. MR 1826411 (2002g:11081), https://doi.org/10.2307/2661372
  • [22] Shou-Wu Zhang, Gross-Zagier formula for $ {\rm GL}_2$, Asian J. Math. 5 (2001), no. 2, 183-290. MR 1868935 (2003k:11101)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11G05, 11G40

Retrieve articles in all journals with MSC (2010): 11G05, 11G40


Additional Information

Stefano Vigni
Affiliation: Dipartimento di Matematica, Università di Genova, Via Dodecaneso 35, 16146 Genova, Italy
Email: vigni@dima.unige.it

DOI: https://doi.org/10.1090/S0002-9939-2014-12188-5
Keywords: Heegner points, Shimura curves, $L$-functions, Jochnowitz congruences
Received by editor(s): May 17, 2012
Received by editor(s) in revised form: February 5, 2013
Published electronically: August 14, 2014
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society